Trooper encountered heroin before collapse; cause unknown
WATERBURY, Vt. (AP) — The Vermont State Police say tests have determined that a trooper encountered heroin before he collapsed and was revived by three doses of the overdose-drug Narcan, but efforts to determine how the trooper was exposed to the drug were inconclusive.
Police say the privacy rights of Trooper Brett Flansburg prevent them from releasing further details of the case.
The incident began March 15 when Flansburg, who was then serving as an acting sergeant, stopped a vehicle for a traffic violation in Leicester. In searching the car, Flansburg found a small quantity of heroin.
Flansburg later collapsed in the parking lot of the New Haven barracks. He received three doses of Narcan.
Flansburg has since recovered and is back at work.
This story has been corrected in the short headline and the summary line to show the trooper encountered heroin, but that the cause of his collapse is unknown.